Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 19, 2014, 7:08 PM EDT for Fayette County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 19, 2014, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 118 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
103
WGUS53 KLMK 192308
FFWLMK
KYC067-200200-
/O.NEW.KLMK.FF.W.0012.140619T2308Z-140620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
* UNTIL 1000 PM EDT
* AT 704 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PONDING OF WATER
OVER FIELDS.
* LOCATIONS IMPACTED INCLUDE...CARDINAL HILL...CHEVY CHASE...
NORTHLAND...DUNBAR HIGH SCHOOL...U K ARBORETUM...
IN ADDITION...BLUE GRASS AIRPORT...HOLIDAY HILLS AND BEAUMONT PARK
ARE INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.
ADDITIONAL RAINFALL LIKELY WILL MEAN FLASH FLOODING ALONG AREA
ROADWAYS IN LOW WATER AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3805 8461 3807 8445 3797 8444 3796 8451
3799 8461
$$
RJS2 follow-up statements
378
WGUS73 KLMK 200111
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT THU JUN 19 2014
KYC067-200200-
/O.CON.KLMK.FF.W.0012.000000T0000Z-140620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-
911 PM EDT THU JUN 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL FAYETTE COUNTY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
CARDINAL HILL...
CHEVY CHASE...
NORTHLAND...
DUNBAR HIGH SCHOOL...
U K ARBORETUM...
IN ADDITION...BLUE GRASS AIRPORT...HOLIDAY HILLS AND BEAUMONT PARK
ARE INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE
IN THE WARNED AREA IN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3805 8461 3807 8445 3797 8444 3796 8451
3799 8461
$$
RJS259
WGUS73 KLMK 200156
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT THU JUN 19 2014
KYC067-200206-
/O.EXP.KLMK.FF.W.0012.000000T0000Z-140620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-
956 PM EDT THU JUN 19 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR CENTRAL
FAYETTE COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3805 8461 3807 8445 3797 8444 3797 8450
3799 8461
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:18 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 3:18 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT Thu Jun 19 2014 .SHORT TERM (Now through Friday Night)... Issued at 309 PM EDT Thu Jun 19 2014 Isolated thunderstorms have popped-up across portions of central KY this afternoon and are pulsing up and down very quickly. For example, a storm appeared along the Woodford/Fayette county line and within half an hour, had already dissipated. Generally speaking, any storms that develop through the remainder of the afternoon will mirror this nature, although some may be sustained for a just a bit longer of a period of time. Have continued to expect scattered convection to develop as the afternoon wears on but so far, the hi-res models appear to be overdoing the anticipated convection coverage. The focus should still be across northern KY, southern IN, and the Bluegrass region where the better instability and moisture lie. With the lack of decent wind fields, sub-severe storms are expected but with DCAPE values exceeding 1000 (according to SPC's meso analysis), could still see some good wind gusts out of any stronger cells. Taking into account the relatively high moisture content and the slow movement of the storms, the stronger cells could also contain very heavy rainfall in a short period of time. Again, below severe criteria is anticipated however. There is a frontal boundary that is currently laid out across central IN and will sag south over the next 24-36 hours. This leaves the door open for slight storm chances to continue overnight but confidence is relatively low in seeing too much activity. Couldn't remove the mention altogether given that there was some overnight/early morning convection this morning and had less to work with versus tonight. By tomorrow, should have the best chances so far this week for thunderstorms across much of the forecast area, thanks to the front, particularly during the afternoon hours with diurnal heating. While this convection is anticipated to wane in coverage after sunset tomorrow night, chances will still persist with the weak fropa. Overnight lows tonight will be similar to last night, struggling to drop below the 70 degree mark. For tomorrow, highs should be slightly cooler, only reaching the upper 80s to near 90 degrees as cloud cover potentially limits heating. If the cloud cover settles overhead earlier in the day than currently forecast, may need to drop back the temps another degree or two. Under mostly cloudy skies and the fropa tomorrow night, temps should be a few degrees cooler than tonight but the real change won't be felt until this weekend. .LONG TERM (Saturday through Thursday)... Issued at 315 PM EDT Thu Jun 19 2014 Majority of the latest guidance is a touch faster with the front pushing through the region early Saturday. It appears that Saturday will be a mostly dry, but warm day. An increase in upper level ridging is expected to continue Saturday night and into Sunday which should result in mostly dry conditions across the region. Generally stuck to bias-corrected raw guidance through these period with daytime highs in the upper 80s on Saturday and in the upper 80s to lower 90s on Sunday. Overnight lows will remain quite mild with upper 60s to lower 70s. Slightly warmer overnight minimums are expected in the more urbanized regions. By Monday, the guidance is in agreement with bringing the next mid-level wave into the region from the west. With the surface ridge working off to the east, we'll see moisture increase across the region with the threat of isolated-scattered convection developing. Convection looks to increase markedly by Tuesday as a cold front pushes into the region. Have kept high chance PoPs in the forecast here. Temperatures Monday should warm into the upper 80s to the lower 90s with middle to upper 80s expected on Tuesday. Tuesday's temperatures will be greatly impacted by the extent of cloud cover and expected precipitation. Lows will generally be in the upper 60s. The typical divergence in the model guidance shows up by Wednesday as the models are having trouble predicting how far south the cold front will advance. It appears that given the recent pattern and typical model performance out past day 5 that the models are likely to aggressive in punching the cold front through the Ohio Valley. While the operational models show the more progressive solutions, there a variety of ensemble solutions that are a bit slower. Thus, we are leaning to a less optimistic solution here with the front hanging up in our region Wednesday and Thursday. With the front in the area, diurnally driven thunderstorms are likely. The draped out front along with a zonal flow aloft may result in repeated rounds of storms that could give us some beneficial rainfall...though in some areas it could be a bit excessive. So we'll need to keep an eye on that over the next few days. Given the expected frontal boundary in the vicinity, have lowered temperatures slightly for Wednesday and Thursday. Daytime highs should average in the lower to middle 80s with overnight lows in the 60s. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Thu Jun 19 2014 Thunderstorms are popping up across portions of central KY this afternoon in a very broken line stretching from in between LEX to BWG. There will be increased chances for scattered thunderstorm activity as the day wears on and therefore continued VCTS mention for all three terminals. Due to the pulse nature of the storms, have foregone any tempo groups, especially considering the uncertainty of whether or not convection will directly impact the terminals. Will update with an amendment as necessary. Winds will be at their strongest through this afternoon before dying off after sunset tonight. The general direction will vary from out of the W to SW throughout much of the TAF period, right around 10 knots or so through this evening then dropping below 5 knots overnight. Any storm that comes within range of the terminals could cause locally higher gusts and quick wind shifts. For the pre-dawn hours on Friday, have continued mention of haze/light fog for LEX and BWG but given the cloud cover expected to linger through the overnight hours, don't have too much confidence of this panning out, especially if rain doesn't fall in the terminal areas today. Tomorrow afternoon will see increased chances for thunderstorms across central KY, more so than today as a front approaches from the north. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........lg Long Term.........MJ Aviation..........lg
Hazardous weather outlook, Jun 19, 3:27 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 327 PM EDT THU JUN 19 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 327 PM EDT THU JUN 19 2014 /227 PM CDT THU JUN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THIS EVENING AND INTO THE OVERNIGHT HOURS. THE PRIMARY HAZARDS FOR ANY STRONGER STORM THAT DEVELOPS WILL BE GUSTY WINDS AND HEAVY RAINFALL IN A SHORT PERIOD OF TIME...ALONG WITH CLOUD-TO-GROUND LIGHTNING IN ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED ON FRIDAY AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE REGION. THESE STORMS MAY CONTAIN GUSTY WINDS...HEAVY RAINFALL...AND DANGEROUS CLOUD-TO- GROUND LIGHTNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA TUESDAY THROUGH THURSDAY AS A COLD FRONT DROPS IN FROM THE NORTHWEST AND STALLS OUT ACROSS THE SOUTHERN OHIO VALLEY. ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED TONIGHT...SPOTTERS ARE STILL ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. LG/MJ
In the hours before
Special weather statement, Jun 19, 3:41 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT THU JUN 19 2014
KYZ057-192000-
MADISON KY-
341 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
UNION CITY AND REEDS CROSSING...
DOYLESVILLE AND MOBERLY...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3768 8412 3775 8444 3787 8442 3784 8439
3785 8437 3787 8436 3787 8417 3786 8416
3787 8412 3785 8411 3785 8410 3782 8411
3781 8410
TIME...MOT...LOC 1941Z 273DEG 15KT 3781 8430
RJSSpecial weather statement, Jun 19, 4:09 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT THU JUN 19 2014
KYZ049-192040-
CLARK KY-
409 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINCHESTER...AND MOVING EAST AT
10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
PILOT VIEW AND HEDGES...
THOMSON AND TRAPP...
GOFFS CORNER AND RABBIT TOWN...
KIDDVILLE AND PINE RIDGE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
96 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3792 8397 3791 8399 3790 8398 3788 8399
3785 8401 3789 8421 3802 8417 3803 8402
3794 8396
TIME...MOT...LOC 2009Z 280DEG 9KT 3796 8408
RJSSpecial weather statement, Jun 19, 5:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 532 PM EDT THU JUN 19 2014 KYZ046-047-055-192200- BOYLE KY-MERCER KY-WASHINGTON KY- 532 PM EDT THU JUN 19 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN....AND 40 MPH WINDS... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... STEWART... DIXVILLE... NEVADA AND PERRYVILLE... NEEDMORE AND RIVERVIEW ESTATES... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3775 8480 3762 8486 3771 8514 3779 8508 TIME...MOT...LOC 2132Z 290DEG 14KT 3771 8503 KD
Special weather statement, Jun 19, 6:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT THU JUN 19 2014
KYZ041-192245-
FAYETTE KY-
616 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARDINAL HILL...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
COLETOWN...
WALNUT HILL AND CHILESBURG...
ATHENS AND AVON...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
75 AND 87.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8432 3796 8432 3797 8431 3796 8432
3795 8431 3794 8434 3792 8433 3792 8435
3789 8434 3799 8460 3800 8465 3801 8466
3812 8461 3809 8431 3807 8429 3802 8429
TIME...MOT...LOC 2216Z 287DEG 19KT 3804 8454
KDSpecial weather statement, Jun 19, 6:45 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT THU JUN 19 2014
KYZ041-192305-
FAYETTE KY-
645 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARDINAL HILL...AND MOVING SOUTHEAST AT 10
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
U K ARBORETUM AND FAYETTE MALL...
CHEVY CHASE AND LEXINGTON...
VETERANS PARK AND CADENTOWN...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
110 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3809 8435 3793 8447 3796 8455 3802 8462
3810 8454
TIME...MOT...LOC 2245Z 307DEG 8KT 3802 8452
RJSLocal storm report, Jun 19, 7:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 WSW LEXINGTON 38.01N 84.56W
06/19/2014 M0.88 INCH FAYETTE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1400643
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:52 PM EDT | Special Weather Statement | LMK | Green, Marion, Taylor | 28 min |
| Jun 19, 2:13 PM EDT | Special Weather Statement | LMK | Mercer | 32 min |
| Jun 19, 3:20 PM EDT | Special Weather Statement | LMK | Madison | 20 min |
| Jun 19, 3:41 PM EDT | Special Weather Statement | LMK | Madison | 19 min |
| Jun 19, 4:09 PM EDT | Special Weather Statement | LMK | Clark | 31 min |
| Jun 19, 5:32 PM EDT | Special Weather Statement | LMK | Boyle | 28 min |
| Jun 19, 6:16 PM EDT | Special Weather Statement | LMK | Fayette | 29 min |
| Jun 19, 6:45 PM EDT | Special Weather Statement | LMK | Fayette | 20 min |
| Jun 19, 6:51 PM EDT | Areal Flood Advisory | LMK | Fayette | 114 min |
| Jun 19, 6:56 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 29 min |
| Jun 19, 7:11 PM EDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jun 19, 7:22 PM EDT | Areal Flood Advisory | LMK | Franklin | 3 hr |
| Jun 19, 7:24 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
| Jun 19, 7:51 PM EDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Jun 19, 7:55 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark | 3 hr |
| Jun 19, 7:57 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott | 23 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.